Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 101, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 28, 2009, 3:59 PM EDT for 5 counties in Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2009, 3:59 PM EDT (19:59 UTC)
- Expired
- May 28, 2009, 4:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 4:05 PM EDT | TSTM WND DMG | 1 Sw Philadelphia, TN | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:21 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 281959 SVRMRX TNC105-107-121-123-145-282045- /O.NEW.KMRX.SV.W.0101.090528T1959Z-090528T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 359 PM EDT THU MAY 28 2009 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUDON COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITIES OF...LOUDON...LENOIR CITY... NORTHERN MCMINN COUNTY IN EAST TENNESSEE... MEIGS COUNTY IN EAST TENNESSEE... EXTREME NORTHERN MONROE COUNTY IN EAST TENNESSEE... THIS INCLUDES THE CITY OF SWEETWATER... ROANE COUNTY IN EAST TENNESSEE... * UNTIL 445 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF SWEETWATER... AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOUDON BY 425 PM EDT... LENOIR CITY BY 445 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. && LAT...LON 3588 8425 3570 8416 3552 8467 3568 8472 TIME...MOT...LOC 1959Z 242DEG 14KT 3570 8447 $$ MJB
3 follow-up statements
000 WWUS54 KMRX 282012 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 412 PM EDT THU MAY 28 2009 TNC105-107-121-123-145-282045- /O.CON.KMRX.SV.W.0101.000000T0000Z-090528T2045Z/ LOUDON TN-ROANE TN-MEIGS TN-MCMINN TN-MONROE TN- 412 PM EDT THU MAY 28 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EXTREME NORTHERN MONROE...NORTHERN MCMINN...MEIGS...ROANE AND LOUDON COUNTIES... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PAINT ROCK...OR NEAR SWEETWATER...MOVING EAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR MURRAY STORE IN NORTHERN MEIGS COUNTY...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORMS WILL BE NEAR... SWEETWATER AND PAINT ROCK BY 415 PM EDT... PHILADELPHIA BY 435 PM EDT... LOUDON AND 8 MILES SOUTHWEST OF LENOIR CITY BY 445 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. && LAT...LON 3588 8425 3570 8416 3552 8467 3568 8472 TIME...MOT...LOC 2010Z 255DEG 14KT 3566 8451 $$ DGS
000
WWUS54 KMRX 282028
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 PM EDT THU MAY 28 2009
TNC107-121-145-282037-
/O.CAN.KMRX.SV.W.0101.000000T0000Z-090528T2045Z/
ROANE TN-MEIGS TN-MCMINN TN-
428 PM EDT THU MAY 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCMINN...MEIGS AND
ROANE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF MCMINN...MEIGS...AND ROANE
COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.
LAT...LON 3559 8453 3562 8453 3563 8452 3565 8455
3564 8457 3568 8455 3576 8444 3575 8443
3578 8441 3577 8438 3583 8437 3588 8425
3570 8416 3558 8450
TIME...MOT...LOC 2027Z 260DEG 18KT 3568 8438
$$
TNC105-123-282045-
/O.CON.KMRX.SV.W.0101.000000T0000Z-090528T2045Z/
LOUDON TN-MONROE TN-
428 PM EDT THU MAY 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EXTREME NORTHERN MONROE AND LOUDON COUNTIES...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PHILADELPHIA...OR NEAR
LOUDON...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOUDON BY 435 PM EDT...
7 MILES SOUTH OF LENOIR CITY BY 445 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
&&
LAT...LON 3559 8453 3562 8453 3563 8452 3565 8455
3564 8457 3568 8455 3576 8444 3575 8443
3578 8441 3577 8438 3583 8437 3588 8425
3570 8416 3558 8450
TIME...MOT...LOC 2027Z 260DEG 18KT 3568 8438
$$
DGS000
WWUS54 KMRX 282044
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
444 PM EDT THU MAY 28 2009
TNC105-123-282055-
/O.EXP.KMRX.SV.W.0101.000000T0000Z-090528T2045Z/
LOUDON TN-MONROE TN-
444 PM EDT THU MAY 28 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHERN MONROE AND
LOUDON COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE
AND SOUTHWEST VIRGINIA.
LAT...LON 3559 8453 3562 8453 3563 8452 3565 8455
3564 8457 3568 8455 3576 8444 3575 8443
3578 8441 3577 8438 3583 8437 3588 8425
3570 8416 3558 8450
TIME...MOT...LOC 2045Z 260DEG 18KT 3570 8427
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:25 PM EDT, 34 minutes earlier.
Area forecast discussion, May 28, 3:25 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 325 PM EDT THU MAY 28 2009 .SHORT TERM...(TONIGHT AND FRIDAY)... SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG THE MIDDLE TENNESSEE AND CUMBERLAND PLATEAU AHEAD OF A LOW PRESSURE TROUGH. STORMS IN THE EASTERN PORTIONS OF THE AREA HAVE REMAINED WELL BELOW SEVERE THRESHOLDS. MESOANALYSIS TOOLS CONTINUE TO INDICATE GOOD POTENTIAL FOR SEVERE THUNDERSTORMS FOR THE REST OF THE AFTERNOON...WITH MUCAPE AROUND 2000 J/KG. MID LEVEL DRY AIR AND STEEP LOW LEVEL LAPSE RATES SHOULD ENHANCE THE POTENTIAL FOR DAMAGING WINDS. WHILE DEEP SHEAR IS A RESPECTABLE 35 KTS...THE WIND PROFILE IS UNIDIRECTIONAL...SO HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL BE THE MAIN THREATS. THE ZONE FORECAST WILL INCLUDE AN EVENING PERIOD TO ACCOUNT FOR THE GREATER COVERAGE OF STORMS BEFORE 00Z. THE SURFACE TROUGH SHOULD BE EAST OF THE AREA BEFORE MIDNIGHT...BUT THE COLD FRONT LAGS BEHIND. FROPA LOOKS TO BE AFTER MIDNIGHT...WHICH WILL SHIFT WINDS AROUND TO THE W-NW. HOWEVER SATELLITE IMAGERY SHOWS PLENTY OF MOISTURE BEHIND THE FRONT...SO EXPECT THAT MOSTLY CLOUDY SKIES WILL PERSIST INTO FRIDAY MORNING. WILL ALSO KEEP A CHANCE OF SHOWERS INTO FRIDAY MORNING WITH THE FROPA AND THE PASSAGE OF THE UPPER TROUGH AXIS. MOST OF THE AREA SHOULD BE DRY BY THE AFTERNOON...EXCEPT PERHAPS FOR A SLIGHT CHANCE OF A SHOWER IN THE NORTHEAST COUNTIES. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)...COLD FRONT AND UPPER TROUGH SHOULD BE JUST EAST OF THE FORECAST AREA FRIDAY EVENING WITH DRYING TAKING PLACE AND DECREASING CLOUDINESS. TEMPERATURES SEVERAL DEGREES COOLER AS WELL WITH LOWS IN THE 50S AND UPPER 40S HIGHEST ELEVATIONS. SATURDAY STARTS OUT MOSTLY SUNNY BUT WEAK SYSTEM IN NW UPPER FLOW COULD BRING A FEW SHOWERS LATE IN THE DAY AND SATURDAY EVENING TO FIRST VA COUNTIES THEN EXTREME NORTHERN TN. SUNDAY ANOTHER WEAK IMPULSE WILL TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS. MONDAY AND TUESDAY BERMUDA HIGH STRENGTHENS OVER THE SOUTHEAST WITH ISOLATED SHOWERS AND THUNDERSTORMS AT THE HIGHER ELEVATIONS IN THE AFTERNOON AND EVENINGS. WEDNESDAY THROUGH THURSDAY A COLD FRONT WILL MOVE INTO THE OHIO VALLEY INCREASING THE MOISTURE AND THUNDERSTORM CHANCES ACROSS THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 65 80 58 85 60 / 40 20 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 78 57 83 59 / 50 20 10 10 10 OAK RIDGE, TN 64 79 56 83 59 / 40 20 10 10 10 TRI CITIES AIRPORT, TN 61 77 52 81 54 / 60 30 10 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TD
Hazardous weather outlook, May 28, 5:05 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 505 AM EDT THU MAY 28 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 505 AM EDT THU MAY 28 2009 /405 AM CDT THU MAY 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL TRACK ACROSS THE SOUTHERN APPALACHIAN REGION TODAY AND TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING WITH IT...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING... WITH THE POSSIBLY OF STRONG DAMAGING WINDS...HAIL...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DEEP MOISTURE AND DAYTIME HEATING WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ON FRIDAY. A FEW STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING... PRODUCING THE POSSIBILITY OF DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GH
In the hours before
Special weather statement, May 28, 12:15 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1215 PM EDT THU MAY 28 2009 NCZ060-281715- CHEROKEE- 1215 PM EDT THU MAY 28 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING NORTHERN CHEROKEE COUNTY... AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF MURPHY...MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR... ANDREWS BY 1250 PM EDT. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, May 28, 12:33 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1233 PM EDT THU MAY 28 2009 NCZ060-281730- CHEROKEE- 1233 PM EDT THU MAY 28 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING SOUTHERN CHEROKEE COUNTY... AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCCAYSVILLE...MOVING EAST AT 10 MPH. THIS STORM WILL BE AFFECTING AREAS IN SOUTHERN CHEROKEE COUNTY NEAR THE GEORGIA BORDER. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, May 28, 1:46 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 146 PM EDT THU MAY 28 2009 TNZ099-100-281845- BRADLEY-HAMILTON- 146 PM EDT THU MAY 28 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING BRADLEY AND HAMILTON COUNTIES... AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HARRISON...MOVING EAST AT 15 MPH. PEOPLE IN BRADLEY AND HAMILTON COUNTIES...INCLUDING THE CITY OF CLEVELAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, May 28, 2:13 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 213 PM EDT THU MAY 28 2009 TNZ035-036-067-281915- ANDERSON-MORGAN-ROANE- 213 PM EDT THU MAY 28 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING ANDERSON...MORGAN AND NORTHERN ROANE COUNTIES... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARTBURG...MOVING EAST AT 15 MPH. THIS STORM WILL AFFECT LOCATIONS NEAR... WARTBURG OLIVER SPRINGS ROSEDALE PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Special weather statement, May 28, 2:48 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 248 PM EDT THU MAY 28 2009 TNZ099-100-281945- BRADLEY-HAMILTON- 248 PM EDT THU MAY 28 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING BRADLEY AND HAMILTON COUNTIES... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF MADISONVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA. MJB
Special weather statement, May 28, 3:09 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 309 PM EDT THU MAY 28 2009 TNZ068-084>086-282015- LOUDON-MCMINN-MEIGS-NORTHWEST MONROE- 309 PM EDT THU MAY 28 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING LOUDON...MCMINN...MEIGS AND MONROE COUNTIES... AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SWEETWATER...MOVING EAST AT 15 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS THUNDERSTORM. ANY FURTHER STRENGTHENING OF THIS STORM MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:45 PM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton | 3 hr |
| May 28, 2:47 PM EDT | Areal Flood Advisory | MRX | Morgan | 59 min |
| May 28, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan | 46 min |
| May 28, 3:26 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Polk | 49 min |
| May 28, 3:29 PM EDT | Flash Flood Warning | MRX | Bradley | 3 hr |
| May 28, 4:45 PM EDT | Areal Flood Advisory | MRX | Loudon, McMinn, Monroe | 2 hr |
| May 28, 4:59 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 18 min |
| May 28, 5:10 PM EDT | Flash Flood Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.